Addiction Survivors

Notices

Reply
Unread 04-14-2009, 01:16 AM   #1
wellisall
Junior Member
 
Posts: 2
Default New member, questions re tapering down.

I have just come to the site. Feel like I'm not ready to post, but need support. So I tried to finish my bio, and I messed up and can't get back! Okay. I have been on Suboxone for 2.5 years. Fibromyalgia is my dx, and I was taking Hydrocodone and Ultram for 3 years when I suddenly knew I can't keep doing this, needing more and more. Found buprenorphine on web, found a dr., was on Medicaid. Lost Medicaid, now feel like I must get off this expensive drug. Get anxious and depressed, have bad dreams when lowering dose. Dose is now only 4 mg/day but don't know if I am having side effects from long-term use. Don't sleep well, have much daytime fatigue and still have body pain. Anybody know how long it will/should take to feel "normal" tapering down from 4mg/day? Is that a question that is different for everybody maybe? Anyway, I'm female 52 and probably hormonal stuff going on too. Is it bad to stay on this drug for too long for any reasons? I started at 8 mg/day btw. I hope I can figure out this site! Thanks for listening.
wellisall is offline   Reply With Quote
Unread 04-14-2009, 02:14 AM   #2
Cally
Senior Member
 
Cally's Avatar
 
Posts: 800
Default

Hello wellisall and welcome.

First of all you are not having side effects from long term use. There is no such thing.

You must be anxious and depressed from loosing your insurance. Who wouldnÂ’t be?? You need insurance for your fibromyalgia, pain treatment as well as treatment for addiction.

You are being forced to taper from you suboxone and that has got to be causing you sleepless nights and severe anxiety.

There are programs available to help you pay for your suboxone. There is a program that will provide FREE medication.

When Nancy shows up she can give you the information for both.

Relax, there are a bunch of great people here. Everybody will pitch in and help you all we can.

Stick around and keep posting.
Cally is offline   Reply With Quote
Unread 04-14-2009, 09:48 AM   #3
NancyB
Administrator
 
Posts: 25,466
Default

Hi wellisall and welcome. Sorry to hear about you losing your insurance. Unfortunately, when people are pressured to taper off and can't do it at their own speed, it can lead to problems. Here's a thread with people's taper stories.
http://www.addictionsurvivors.org/vb...ad.php?t=16678

The ones who have had the most success are those who did it at their own pace.

You may have gone too fast, or as you noted, it could be hormones or perhaps your fibro. It's hard to tell. Do you still have access to a doctor with whom you can talk consult?

Here's a thread that has free prescription discount cards. These cards are not just for Suboxone, but other prescriptions too.
http://www.addictionsurvivors.org/vb...ad.php?t=12915

Here's a program from the manufacturer wherein patients can receive free Suboxone. Please check it out and see if you qualify and then bring it up with your doctor:
http://www.needymeds.org/drug_list.t...&name=Suboxone

There are people who had Suboxone treatment for 10 days and others for 7+ years. Buprenorphine (the active ingredient in Suboxone) has been around for about 30 years. It was first used as an IM pain medication, mostly in clinical settings. It's been used for addiction for over 15 years in Europe and was FDA approved here in the U.S. for addiction in 2002, after years of testing. So it is not a new medication.

I hope that's somewhat helpful.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
One User Says Thank You to NancyB For This Useful Post:
Thank You (04-15-2009)
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 05:30 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
© 2014 Addiction Survivors